|Will switching from sustiva to Viramune build up resistance?
Jan 1, 2002
Hi. I am taking a combination of Epivir, Zerit and Sustiva. I have had good results with this treatment and have only been on medications for HIV for 6 months. My question is this, at my last appt I told my doctor that I was having problems with depression and anxiety. He thought that maybe this was caused by the Sustiva. He suggested switching from the sustiva to Viramnune. I am worried that if I go off the Sustiva, that I will build up a resistance to it and not be able to go back to it if the Viramune or other meds do not work as well for me. Should I worry about this or is it unlikely? Thanks so much for your time.
Response from Dr. Little
As long as your viral load has remained undetectable since you have been on Sustiva (and remains so currently) - there is very little risk of switching to viramune. This is not an uncommon strategy for patients who are doing well on sustiva, but are having problems with depression - which can clearly be worsened by the sustiva.
- Itchy Scrotum After Handjob Sign Of HIV AIDS
- Jock Itch After Vaginal Sex With Condom What Are The Chances Of HIV
- Stinging Pain After Touching Skin Worried I Have HIV
- Swollen Glands After Anal Sex Without Condom Does It Mean I Have HIV
- Tiredness After Getting Fingered Worried I Have HIV
- White Tongue After Drinking Water Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.